MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. NEXIVA 20GA X 1.25 IN DP WITH MAXZERO; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. NEXIVA 20GA X 1.25 IN DP WITH MAXZERO; INTRAVASCULAR CATHETER
Catalog Number 383577
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.Initial reporter facility: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that nexiva 20ga x 1.25 in dp with maxzero catheter detached.The following information was provided by the initial reporter: material no.: 383577, batch no.: unknown.It was reported that needle detached from hub of the iv days after insertion.Per complaint details received: nexiva cannula came detached from hub of iv.They noticed days after insertion.They were not able to find the cannula after scan and studies.
 
Additional Manufacturer Narrative
H.6.Investigation: bd received a 20 gauge nexiva single port closed iv catheter system with a maxzero attachment from an unknown lot for evaluation.A review of the device history could not be performed as the reported lot was unknown.Our quality engineer visually inspected the returned unit and observed that there was no catheter tubing present over the wedge or within the nose of the adapter.The unit was then dissected and measured to see if there were any issues with the components.No issues were found with the components measurements.However, based off the visual inspection the engineer was able to verify the reported defect.Unfortunately, a definitive root cause could not be determined.The manufacturing facility has been notified of this incident and the findings.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
NEXIVA 20GA X 1.25 IN DP WITH MAXZERO
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key11748188
Report Number9610847-2021-00187
Device Sequence Number11842047
Product Code FOZ
UDI-Device Identifier00382903835775
UDI-Public00382903835775
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number383577
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1